Alert archive / Florida / Tornado Warnings in 2009
Tornado Warning 5, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at May 13, 2009, 6:28 PM EDT for Hillsborough County, Florida. It was in force for 17 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2009, 6:28 PM EDT (22:28 UTC)
- Expired
- May 13, 2009, 6:45 PM EDT
- In force
- 17 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 33 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 6:33 PM EDT | TORNADO | 3 Sse Temple Terrace, FL | MOTORIST DRIVING NORTH ON US HWY 301 REPORTS A TORNADO NEAR THE INTERSECTION OF INTERSTATE 4 AND HWY 301. |
| May 13, 6:40 PM EDT | TORNADO | 1 Se Temple Terrace, FL | STATE WATCH OFFICE REPORTED A FUNNEL CLOUD PASSED OVER A BUILDING ON INDUSTRIAL DR. POWER LINES WERE REPORTED DOWN AROUND 640PM. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KTBW 132228 TORTBW FLC057-132245- /O.NEW.KTBW.TO.W.0005.090513T2228Z-090513T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 628 PM EDT WED MAY 13 2009 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * TORNADO WARNING FOR... CENTRAL HILLSBOROUGH COUNTY IN FLORIDA. * UNTIL 645 PM EDT * AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR EAST LAKE-ORIENT PARK...OR NEAR TEMPLE TERRACE. NEARLY STATIONARY. * THE TORNADO WILL BE NEAR... TEMPLE TERRACE. EAST LAKE-ORIENT PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT SAFE IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE PLEASE CALL 813-645-2323. && LAT...LON 2798 8249 2810 8240 2803 8228 2791 8237 TIME...MOT...LOC 2229Z 309DEG 2KT 2801 8238 $$
2 follow-up statements
000 WWUS52 KTBW 132234 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 634 PM EDT WED MAY 13 2009 FLC057-132245- /O.CON.KTBW.TO.W.0005.000000T0000Z-090513T2245Z/ HILLSBOROUGH FL- 634 PM EDT WED MAY 13 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL HILLSBOROUGH COUNTY... AT 633 PM EDT...THE PUBLIC REPORTED A TORNADO NEAR U.S. 301 AND INTERSTATE FOUR. THIS TORNADO WAS DRIFTING. THE TORNADO WILL BE NEAR... TEMPLE TERRACE. EAST LAKE-ORIENT PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT SAFE IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 2798 8249 2810 8240 2803 8228 2791 8237 TIME...MOT...LOC 2234Z 330DEG 1KT 2801 8239 $$
000 WWUS52 KTBW 132243 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 643 PM EDT WED MAY 13 2009 FLC057-132253- /O.EXP.KTBW.TO.W.0005.000000T0000Z-090513T2245Z/ HILLSBOROUGH FL- 643 PM EDT WED MAY 13 2009 ...THE TORNADO WARNING FOR CENTRAL HILLSBOROUGH COUNTY WILL EXPIRE AT 645 PM EDT... THE TORNADO HAS LIFTED...HOWEVER THE STORM WILL CONTINUE TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT FULLY DISSIPATES. IF THE STORM SHOULD STRENGTHEN AGAIN...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE REQUIRED. STAY TUNED FOR UPDATES. LAT...LON 2798 8249 2810 8240 2803 8228 2791 8237 TIME...MOT...LOC 2243Z 330DEG 1KT 2801 8239 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at May 13, 2:11 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 13, 2:11 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 211 PM EDT WED MAY 13 2009 ...ANOTHER ACTIVE AFTERNOON WITH A FEW STRONG TO SEVERE STORMS EXPECTED... .SHORT TERM (TONIGHT-FRIDAY)...BOUNDARY HAS WASHED OUT ACROSS THE REGION WITH HIGH PRESSURE BUILDING SOUTH FROM OFF THE NEW ENGLAND COAST. THIS HIGH WILL CONTINUE TO DRIFT EAST DURING THE SHORT TERM KEEPING AN OVERALL EASTERLY FLOW ACROSS THE AREA. LEFTOVER MOISTURE ASSOCIATED WITH THE BOUNDARY WILL COMBINE WITH DAYTIME HEATING AND THE SEA BREEZES TO CAUSE MORE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THIS AFTERNOON AND AGAIN ON THURSDAY. FOR THE REST OF THIS AFTERNOON AND EVENING CONDITIONS REMAIN FAVORABLE FOR A FEW STRONG TO SEVERE STORMS CONTAINING HAIL AND GUSTY WINDS. ON THURSDAY THE EASTERLY FLOW WILL BE STRONG ENOUGH TO KEEP THE WEST COAST SEA BREEZE CLOSE TO THE COAST AND THEREFORE THE HIGHEST PROBABILITY OF PRECIPITATION WILL BE GENERALLY WEST OF INTERSTATE 75. BY FRIDAY SLIGHTLY DRIER AIR WILL MOVE INTO THE AREA LOWERING THE OVERALL RAIN CHANCES...AND WITH THE EASTERLY FLOW CONTINUING TO LIMIT PROGRESSION OF THE WEST COAST SEA BREEZE THE BEST CHANCE FOR CONVECTION WILL BE CLOSE TO THE COAST. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD WITH DAYTIME HIGHS MOSTLY IN THE MID 80S TO AROUND 90 AND OVERNIGHT LOWS IN THE MID 60S TO MID 70S. .LONG TERM (FRIDAY NIGHT - WEDNESDAY)...DISCREPANCIES AND INCONSISTENCIES BETWEEN MODELS CONTINUE IN THE LONG RANGE GUIDANCE AS EACH SOLUTION HAS A DIFFERENT DEPICTION OF THE LOW DEVELOPMENT BY MONDAY. GFS AND DGEX ARE VERY MUCH AGGRESSIVE WITH STRONG CYCLOGENESIS TO THE SOUTH OF FLORIDA AND BRINGING IT INTO THE AREA FOLLOWING VERY DIFFERENT PATHS. ECMWF CONTINUES TO BE THE MOST CONSERVATIVE OF THE SOLUTIONS...WHICH BLENDED WITH CLIMO SHOULD PROVIDE A BETTER FORECAST ALTERNATIVE AT THIS TIME. THIS WILL ALSO BE IN BETTER AGREEMENT WITH SURROUNDING OFFICES. THANKS TO MFL AND MLB FOR THE OFFICE COORDINATION. FOR THE MOST PART...RAIN CHANCES REMAIN AROUND 30 PERCENT EACH AFTERNOON WITH GUARANTEED ADJUSTMENTS FOR THE BEGINNING OF NEXT WEEK. REGARDLESS OF THE FINAL SOLUTION OF THE AFOREMENTIONED POTENTIAL LOW...A TROUGH PUSHES INTO NORTHERN FLORIDA LATE SUNDAY AND EARLY MONDAY WITH AN ASSOCIATED SFC FRONT REACHING THE NORTHERN PORTIONS OF THE CWA. THIS FRONTAL FEATURE WILL AT LEAST ENSURE SOME KIND OF SHOWER/TSTORM ACTIVITY MONDAY AFTERNOON. STAY TUNED. && .AVIATION...LOW LEVEL CUMULUS WILL CONTINUE TO DEVELOP AND BUILD THROUGH THE AFTERNOON. AT LEAST VICINITY THUNDERSTORMS ARE EXPECTED AT ALL TERMINALS ALONG WITH POSSIBLE BRIEF PERIODS OF MVFR/LOCAL IFR CONDITIONS. VFR SHOULD THEN RETURN TONIGHT AND PREVAIL THROUGH THE EARLY MORNING HOURS...EXCEPT FOR SOME POSSIBLE BRIEF PERIODS OF MVFR VISIBILITIES IN PATCHY FOG NEAR SUNRISE. && .MARINE...EASTERLY FLOW WILL PERSIST AS HIGH PRESSURE MOVES OUT INTO THE WESTERN ATLANTIC OCEAN DURING THE WEEK. WE SHOULD START TO SEE NOCTURNAL SURGES DEVELOP EACH EVENING STARTING THURSDAY NIGHT WITH WINDS INCREASING TO 15 TO 20 KNOTS. THEN DURING THE DAY WINDS WILL DIMINISH ALLOWING THE WEST COAST SEA BREEZE TO DEVELOP NEAR THE COAST. && .FIRE WEATHER...NO HIGHLIGHTS FOR THE NEXT FEW DAYS AS RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE CRITICAL THRESHOLDS. && .PRELIMINARY POINT TEMPS/POPS... TPA 71 88 71 89 / 20 50 20 20 FMY 69 90 68 90 / 10 40 10 30 GIF 70 89 69 90 / 10 40 10 20 SRQ 68 87 68 88 / 20 50 20 20 BKV 67 88 66 89 / 20 50 20 20 SPG 74 87 74 88 / 20 50 20 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE LONG TERM/AVIATION...22/REYNES
Hazardous weather outlook, May 13, 5:09 AM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 509 AM EDT WED MAY 13 2009 FLZ039-042-043-048>052-055>057-060>062-065-131530- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 509 AM EDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A MOIST AND UNSTABLE AIR MASS COMBINED WITH A REMNANT FRONTAL BOUNDARY ACROSS THE NORTH CENTRAL PENINSULA AND THE EAST AND WEST COAST SEA BREEZE CIRCULATIONS WILL SUPPORT SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT OVER ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA TODAY. RATHER COOL TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE ALONG WITH STRONG INSTABILITY MAY SUPPORT SOME STRONG TO SEVERE STORMS OVER THE REGION WITH LARGE HAIL AND STRONG DOWN BURST WINDS A POSSIBILITY. IN ADDITION FREQUENT LIGHTNING STRIKES WILL ACCOMPANY THE STORMS AND A WEAK STEERING FLOW WILL SUPPORT SLOW MOVING STORMS WITH LOCALLY HEAVY RAINFALL. WITH A SLIGHTLY STRONGER EASTERLY WIND FLOW TODAY THE WEST COAST SEA BREEZE SHOULD HANG CLOSER TO THE COAST AND THIS IS WHERE THE GREATEST AREAL COVERAGE OF STORMS SHOULD SET UP MAINLY ALONG AND JUST TO THE WEST OF THE I 75 CORRIDOR DURING THE AFTERNOON AND EARLY EVENING HOURS. ALL RESIDENTS AND VISITORS OF WEST CENTRAL AND SOUTHWEST FLORIDA SHOULD KEEP AN EYE TO THE SKY TODAY. WHEN SKIES DARKEN...MOVE INDOORS. IF THERE IS TIME...UNPLUG APPLIANCES AND ELECTRICAL EQUIPMENT. WAIT UNTIL THE STORM ENDS BEFORE USING THE TELEPHONE OR RUNNING WATER. MARINER SHOULD BE ON THE LOOKOUT FOR STORMS LATE IN THE DAY AS THEY DRIFT WEST INTO THE NEAR SHORE GULF WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... A MOIST AND UNSTABLE AIR MASS WILL SUPPORT ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THE SEA BREEZE CIRCULATION ON THURSDAY. LOCALLY HEAVY RAINS...FREQUENT LIGHTNING STRIKES...GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE STORMS. LOWER STORM COVERAGE IS EXPECTED ON FRIDAY AS SOME DRIER AIR MOVES INTO THE REGION...THEN ISOLATED TO SCATTERED THUNDERSTORM COVERAGE IS EXPECTED ACROSS THE REGION SATURDAY THROUGH TUESDAY MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER TODAY AND SELF ACTIVATE IF NEEDED. MCMICHAEL
In the hours before
Special weather statement, May 13, 5:18 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
518 PM EDT WED MAY 13 2009
FLZ039-132200-
LEVY-
518 PM EDT WED MAY 13 2009
...STRONG THUNDERSTORMS WILL AFFECT LEVY COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES SEVERAL AREAS
OF THUNDERSTORMS...MOVING NORTH AT 5 MPH...WILL AFFECT LEVY
COUNTY...UNTIL 600 PM EDT.
GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN
DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR
ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 2952 8259 2926 8244 2922 8254 2909 8257
2911 8277 2915 8282 2916 8281 2916 8283
2917 8285 2957 8294
TIME...MOT...LOC 2118Z 187DEG 6KT 2944 8261Special weather statement, May 13, 5:18 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 518 PM EDT WED MAY 13 2009 FLZ062-065-132215- CHARLOTTE-LEE- 518 PM EDT WED MAY 13 2009 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN LEE AND SOUTHEASTERN CHARLOTTE COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS... MOVING NORTHWEST AT 5 MPH...WILL AFFECT LEHIGH ACRES...FORT MYERS... TICE AND MORSE SHORES...UNTIL 615 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO DIME SIZE IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. LAT...LON 2643 8182 2688 8194 2686 8157 2644 8160 TIME...MOT...LOC 2118Z 156DEG 6KT 2664 8176
Special weather statement, May 13, 5:25 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
525 PM EDT WED MAY 13 2009
FLZ048-049-132215-
HERNANDO-PASCO-
525 PM EDT WED MAY 13 2009
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL PASCO AND SOUTHERN
HERNANDO COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS STATIONARY BUT DEVELOPING SOUTHWARD...WILL AFFECT
WESLEY CHAPEL...SAN ANTONIO...MASARYKTOWN AND LAND O LAKES...UNTIL
615 PM EDT.
GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN
DIAMETER IS EXPECTED. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN.
ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
LAT...LON 2854 8220 2818 8214 2818 8248 2855 8248
TIME...MOT...LOC 2125Z 143DEG 1KT 2854 8238 2835 8241
2822 8239Local storm report, May 13, 5:53 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
553 PM EDT WED MAY 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FUNNEL CLOUD 1 NW BONITA SPRINGS 26.35N 81.80W
05/13/2009 LEE FL TRAINED SPOTTER
FUNNEL CLOUD SPOTTED NW OF BONITA SPRINGS AND WEST OF
INTERSTATE 75...REPORT RELAYED FROM WFO MIAMI.
&&
MCANTINSpecial weather statement, May 13, 6:02 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 602 PM EDT WED MAY 13 2009 FLZ062-132245- CHARLOTTE- 602 PM EDT WED MAY 13 2009 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN CHARLOTTE COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF THUNDERSTORMS...MOVING NORTH AT 10 MPH...WILL AFFECT TUCKERS CORNER AND BABCOCK RANCH...UNTIL 645 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO DIME SIZE IS EXPECTED. LAT...LON 2703 8189 2703 8162 2678 8169 2678 8189 TIME...MOT...LOC 2202Z 180DEG 9KT 2687 8179
Special weather statement, May 13, 6:14 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
614 PM EDT WED MAY 13 2009
FLZ051-055-132300-
MANATEE-HILLSBOROUGH-
614 PM EDT WED MAY 13 2009
...STRONG THUNDERSTORMS WILL AFFECT HILLSBOROUGH AND NORTHEASTERN
MANATEE COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS STATIONARY...WILL AFFECT WIMAUMA...SUN CITY CENTER...
RIVERVIEW AND PALM RIVER-CLAIR MEL...UNTIL 700 PM EDT.
GUSTY WINDS UP TO 40 MPH WILL OCCUR. FUNNEL CLOUDS ARE ALSO POSSIBLE
AS SEVEREL GUST FRONTS COLLIDE ALONG THESE STORMS. FREQUENT LIGHTNING
IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP
TO ONE HALF INCH IN DIAMETER IS POSSIBLE. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.
LAT...LON 2816 8229 2761 8206 2752 8233 2778 8243
2782 8239 2789 8241 2791 8244 2790 8246
2792 8247 2790 8248 2788 8247 2788 8248
2807 8256
TIME...MOT...LOC 2211Z 140DEG 1KT 2802 8243 2783 8243
2769 8211The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 2:52 PM EDT | Special Weather Statement | TBW | Charlotte | 38 min |
| May 13, 2:54 PM EDT | Special Marine Warning | TBW | 36 min | |
| May 13, 3:05 PM EDT | Special Weather Statement | TBW | Highlands | 40 min |
| May 13, 3:36 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, Sarasota | 24 min |
| May 13, 3:44 PM EDT | Special Marine Warning | TBW | 46 min | |
| May 13, 4:00 PM EDT | Special Weather Statement | TBW | Sarasota | 60 min |
| May 13, 4:36 PM EDT | Special Weather Statement | TBW | Citrus | 39 min |
| May 13, 4:38 PM EDT | Special Weather Statement | TBW | DeSoto | 67 min |
| May 13, 4:42 PM EDT | Tornado Warning | TBW | Lee | 33 min |
| May 13, 4:44 PM EDT | Special Marine Warning | TBW | 46 min | |
| May 13, 4:49 PM EDT | Severe Thunderstorm Warning | TBW | Citrus | 26 min |
| May 13, 4:54 PM EDT | Special Weather Statement | TBW | DeSoto | 56 min |
| May 13, 4:57 PM EDT | Special Weather Statement | TBW | DeSoto | 53 min |
| May 13, 4:57 PM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando | 33 min |
| May 13, 5:10 PM EDT | Special Weather Statement | TBW | Manatee | 65 min |
| May 13, 5:18 PM EDT | Special Weather Statement | TBW | Levy | 42 min |
| May 13, 5:25 PM EDT | Special Weather Statement | TBW | Pasco | 50 min |
| May 13, 6:02 PM EDT | Special Weather Statement | TBW | Charlotte | 43 min |
| May 13, 6:14 PM EDT | Special Weather Statement | TBW | Hillsborough | 46 min |
| May 13, 6:15 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 30 min |
| May 13, 6:25 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto | 35 min |
| May 13, 6:45 PM EDT | Special Weather Statement | TBW | Hillsborough | 60 min |
| May 13, 6:46 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 119 min |
| May 13, 6:57 PM EDT | Special Marine Warning | TBW | 48 min | |
| May 13, 7:05 PM EDT | Special Weather Statement | TBW | Pinellas | 55 min |
| May 13, 7:45 PM EDT | Special Marine Warning | TBW | 60 min |
Nearby
Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.